Lead Poisoning in an Infant: A Case Report

Alizadeh, Anahita and Azarfar, Anoush and Ravanshad, Yalda (2016) Lead Poisoning in an Infant: A Case Report. Iranian Journal of Neonatology IJN, 7 (2). pp. 49-51.

[img]
Preview
Text
IJN_Volume 7_Issue 2_Pages 49-51.pdf

Download (1MB) | Preview
Official URL: http://ijn.mums.ac.ir/article_7122.html

Abstract

There is inadequate knowledge about acute poisoning as a common problem in children. Acute poisoning in children, , is one of the health problems, requiring immediate treatment. Case report: A two-month-old male infant with discoloration of the nails was admitted to the Emergency Pediatric Unit of Imam Reza Hospital, Mashhad, Iran in 2014. Following clinical evaluations, the blood lead level was determined to be high. The cause of neonatal condition was a traditional medicine, applied by the mother for the treatment of dermatitis in the infant. The lead concentration was high in this medicine, thus resulting in neonatal lead poisoning. Conclusion: It is obvious that medicinal drugs should be used cautiously for children, especially infants. Also, drug characteristics and the process of production should be precisely specified. In fact, without taking precautions, any medicinal drug or substance could have various adverse effects on pediatric populations.

Item Type: Article
Subjects: WS Pediatrics
Divisions: Journals > Iranian J Neonatology
Depositing User: ijn ijn
Date Deposited: 21 Sep 2017 13:36
Last Modified: 21 Sep 2017 13:36
URI: http://eprints.mums.ac.ir/id/eprint/2064

Actions (login required)

View Item View Item